ePrints Repository

Aseptic meningitis in a patient taking etanercept for rheumatoid arthritis: a case report

Booker, Matthew J and Flint, Julia and Saravana, Shanmugam (2008) Aseptic meningitis in a patient taking etanercept for rheumatoid arthritis: a case report. Cases Journal, 1 (364). ISSN 1757-1626

Loading
PDF (94Kb)

URL of Published Version: http://www.casesjournal.com/content/1/1/364

Identification Number/DOI: 10.1186/1757-1626-1-364

Background
We report a case of a 53 year old lady recently commenced on etanercept, an anti-TNF (tumour necrosis factor) therapy for rheumatoid arthritis presenting with
confusion, pyrexia and an erythematous rash.

Case presentation
A lumbar puncture was highly suggestive of bacterial meningitis, but CSF cultures produced no growth, and polymerase chain reactions (PCR) for all previously reported bacterial, fungal and viral causes of meningitis were negative.

Conclusions
This case report describes aseptic meningitis as a previously unreported complication of etanercept therapy, and serves as a reminder of the rare but potentially lifethreatening risk of serious infections in patients taking anti-TNF therapy for a variety of conditions.

Type of Work:Article
Date:01 December 2008 (Publication)
School/Faculty:Colleges (2008 onwards) > College of Medical & Dental Sciences
Department:Medical Sciences
Subjects:R Medicine (General)
Institution:University of Birmingham
Copyright Holders:BioMed Central
ID Code:140
Refereed:YES
Local Holdings:
Export Reference As : ASCII + BibTeX + Dublin Core + EndNote + HTML + METS + MODS + OpenURL Object + Reference Manager + Refer + RefWorks
Share this item :
QR Code for this page

Repository Staff Only: item control page